Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
iwantperfectskin

Causes of redness

Hi everyone.

I just remembered that when I finally upped my BP amount to a full finger, I never had much irritation or redness or tan at all. But, I think, all of a sudden about a few months ago, I have a red skiers face (circles around the eyes where there is no redness).

I use cetaphil wash, proactive BP, and cetaphil moisturizer without SPF. And this has always been my regimen.

Is there a reason why I got the redness not intially like most people and got it further into the regimen?

Could it be my moisturizer? If so what other non-oily, non-irritating moisturizer do you reccomend? :redface::|

Share this post


Link to post
Share on other sites

Can someone please help me out this is really making my life completely stressful :(

I thought it was the BP, but then I remembered when I first started putting large amounts on there was no irritation at all. But, then again I always have had the same moisturizer I think. But for some reason for the past few months i have a red face with rings around my eyes.

And I always wear sunscreen

Share this post


Link to post
Share on other sites

yea this happened to me a while ago. chuck the proactiv bp. i was fine for a while then when i finally upped the bp to a full finger nail of the proactiv bp my face started to burn!! and it got red too. so i decided to get dans bp and i tried the neutrogena on the spot bp and i didnt have any problems at all after that.

Share this post


Link to post
Share on other sites

sometimes people will react to the moisturizer.

Same thing happened to me at the beginning of the Regimen. The bp felt fine, but when I put on my moisturizer, whoa! It stung something awful and turned my face beet red! For me, it was the Neutrogena oil-free that did it.

If you haven't tried another moisturizer, do consider switching and see if that helps.

Share this post


Link to post
Share on other sites

...I'm in college and hate looking like this when I see everyone around me with clear white skin.

I kind of think it may be the Cetaphil and not the BP because I vaguely remember putting LOTS of BP on in the beggining without having any irritation or reddish tan.

They always talk here about the hardening of the face...how the redness goes away after a month or so. But I didn't have redness until about 2-3 months or so.

I don't know what to do.

i don't think it's the cetaphil or the Proactiv BP specifically. at least not for me.

i have used cetaphil lotion on my face a few times in my life. a couple times while i wasn't on the CSR, and for about 2-3 nights at the beginning of my first CSR attempt. cetaphil definitely breaks me out, but never caused the tanning effect.

i have consistently experienced the tanning effect every time i have used BP: 1) while on Proactiv a few years ago, and 2) while on the CSR (im at the end of Month One of my 2nd CSR attempt).

while on the CSR (i use Dan's BP), i have tried using the following moisturizers, in hopes they would help w/the redness/darkening:

Neutrogena Oil Free Sensitive

Neutrogena Oil Free SPF 15

Eucerin Skin Renewal

Kiss My Face Oil Free with AHA (currently)

none of these moisturizers seemed to make a difference (except the both the Neutrogena with SPF and the Eucerin made me oilier than the others).

the only thing that seems to make any kind of difference at all, is that when i increase BP -- meaning putting less on at a time, and/or doing the Regimen only once per day -- the redness and orangey tan also increase. when i decrease BP, they are not as outrageously obvious, but still quite obvious! like the others, i don't know what to do either. an understatement would be to call this "frustrating." :wall:

anyway, if anyone has not yet responded to the poll about this issue, please click below:

Skin color changes while on the Clear Skin Regimen?.

also, here is one of the many longer threads about the issue:

Skin discoloration, It's happening again... BP allergy, or what?!.

thanks to everyone who's continuing to talk about this problem!

Share this post


Link to post
Share on other sites

OK Brandy, I definitley think I should switch moisturizers, but I have read so many conflicting posts about what moisturizer to use. Instead of Cetaphil (which has never made me over oily even though that happens to other people), what should I use?

I need a moisturizer that does NOT irritate nor makes your skin oily looking.

(BTW about a little more than a year ago I was using some Neutrogena moisturizer, and I remember it did make my skin oily looking)

Which should I buy?

Share this post


Link to post
Share on other sites

after 2 years of the same routine, gentle wash, toner, 2.5 bp, moisturizer, with no negative effects, my skin has suddenly become greatly irritated as well. it looks like i've got a rash on both my cheeks. i can't leave anything on my face. it helped for a while to put each product on for a minute and then wash it off. i can't find a total solution except not to use anything on my face.

Share this post


Link to post
Share on other sites

after 2 years of the same routine, gentle wash, toner, 2.5 bp, moisturizer, with no negative effects, my skin has suddenly become greatly irritated as well. it looks like i've got a rash on both my cheeks. i can't leave anything on my face. it helped for a while to put each product on for a minute and then wash it off. i can't find a total solution except not to use anything on my face.

That basically describes my situation, except for the face I don't use a toner. I don't know what to do :(

Share this post


Link to post
Share on other sites

You could try using Aloe Vera Gel as you're moisturizer? My face gets really red and irritated sometimes and I just put on some Aloe Vera Gel and redness is reduced almost instantly, and after a couple days of using it regularly it seems there is no irritation or redness.

Share this post


Link to post
Share on other sites

You could try using Aloe Vera Gel as you're moisturizer? My face gets really red and irritated sometimes and I just put on some Aloe Vera Gel and redness is reduced almost instantly, and after a couple days of using it regularly it seems there is no irritation or redness.

I've red on here somewhere that aloe vera gel can severely clog your pores?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×